MDJunction - People Helping People
 
Ask a Question
05/23/2012 08:37 AM

New and introducing myself.

UNQU1ETM1ND
UNQU1ETM1ND  
Posts: 12
Member

Hi everyone,

I am new to the group as of April and want to say hello. So far I am really liking this group and so glad I found it. I am 34, diagnosed with bipolar 2 and recently going through a med change. I have been unemployed for over a year and little by little it has chipped away at me and destroyed any self confidence I had in myself. I was on Lamictal and Lexapro for a few years and they worked, with the occasional drop of Lexapro because it can trigger hypomanic episodes. I have been off of Lexapro for months now because I became hypomanic but shortly after I had ups and downs like a rollercoaster. My pdoc still kept me off Lexapro. I have been depressed, irritable, lethargic, all over the place-mixed state I think its called. Anyway after months of saying no to a med change I gave in. I would like to say I did it for myself but it was really for my husband. I feel so bad for him and I felt this was necessary for our marriage. My pdoc has now put me on 900mg Trileptal and 200mg Lamictal. It's only been two and a half weeks and I feel good but its still hard to say whether or not this is the right cocktail. The first week I had blurry vision and a cross eyed feeling which then made me off balance. Thankfully, it has gone away (one plus.)

I sought this group out because I'm feeling really hopeless about many areas in my life. In the last couple years I have noticed that I can't focus, have extreme short term memory loss, can't articulate. I just don't feel as sharp as I used to and it's making me feel less and less like I can function in a job. I used to be on top of my game for SO long. I am discouraged because I haven't been able to stablize myself and while I try, the meds that are supposed to help me are destroying me in other ways. Another frustrating thing is my pdoc doesn't ever acknowledge that these things are side effects of the drugs or that it's even a possibility. She acts surprised when I tell her about these things and will give me "hmmm" alot. I will say I am frustrated about it and she always tries to push it off on other things. I wish she would at least give me a "yes, maybe its a side effect." I know that here people that are actually going through the same thing can provide better support than her. I'm also not sure if she is working for me. I've been with her for 5 years so I'm hesitant to change pdocs.

My husband and I have been wanting a baby for awhile now too and because of the job situation and the unstable state I've been in the last few months that topic is on the back burner. I feel that I have become more and more dependent on my husband and it makes me feel pathetic. At the same time I feel that being unemployed for so long has given me way too much time alone with my racing thoughts and has been a big factor in my plummet. If I had a job I think it would make a huge difference. I know a baby doesn't fix ANYTHING; a rocky marriage, bipolar, etc. etc. BUT, if I had a baby (which I have wanted for a while now) I would be so busy, I don't think I wouldn't have delved into such a horrible state to begin with. I feel that I am sitting on time and wasting my life. I'm not working, not raising a family, just sitting around. I would also like to say that I have been actively seeking employment but just had no luck. All in all, I just feel really lost....That's it for now since I've already gone on and onSmile

Reply

05/23/2012 09:42 AM
ZadieBlue
ZadieBluePosts: 4547
VIP Member

Welcome Unquiet! Hope to be reading more of your posts in the future!

Zadie


05/23/2012 07:56 PM
centerseeker
centerseeker  
Posts: 2852
VIP Member
I'm an Advocate

Welcome to the forum!

You have come to the right place. We understand what you are going through. Med changes are hard and I hope this one works out for you.

This is an encouraging place and I look forward to getting to know you around the forum. please feel free to pm (private message) me or any other group leader if you have any questions.


05/24/2012 10:21 AM
streetsmarts
streetsmartsPosts: 10
Member

I think having something or someone to cuddle could do alot for us, but if it came in the form of a baby when I were in the midst of unresolved crisis stuff, would that be the right answer?

One thought that occurs to me as an alternative and also with lovability would be a pet (dog or cat)!

Your experiences with medications infers that you haven't found just the right combination yet, and as a result you sound like you're going through a hell of a time of it and experiencing a lot of instability.

Lamictal (lamotrigene) is one of the newer drugs being used for bipolar disorder, and like many of the others, it is an anti-epileptic. I was on it for some time and it takes a bit of time before it kicks in and has the desired effect.

One drawback (potentially) of Lamictal is a skin condition that is not even cool. The skin on my back began to peel off and I went to the Stanford ER because I was worried as hell. The doctor took pictures of it and assured me that it was not the serious one that Lamictal can cause.

When I went back, my favorite doc told me that it was time to go for a Plan B. And I did - and I'm back on lithium (the oldest drug for bipolar disorder) and it's working for me.

And that's all I can speak for...that it "works for me." I can't say or have any expertise to suggest another drug is the right one for you - but I can encourage you to continue to interact with your doctor and, importantly, have some patience and maybe a positive outlook that you WILL find the right combination.

And maybe the pot of gold at the end of the rainbow will be having a happy baby and, most importantly, a happy mommy.


05/25/2012 11:29 AM
msjustice89
msjustice89  
Posts: 65
Member

Welcome, Unquiet, I am a "brand newbie" too. I had to chuckle at the "Hmmm" comments you get because it's extremely frustrating and I hear it a lot too. Soon enough it may be a trigger in itself.

I can also relate to feeling less sharp, more foggy. Do you think it is a medication side effect? I have had doctors tell me depression can 'change' the brain and make you different afterwards. I don't dispute that can happen, science isn't my expertise, but in my case -personally- the feelings of being less bright, less creative, more foggy all correlate to being on certain meds. When those meds are changed, the symptoms stop and I am 'myself' again (albeit a bit loopy). Try to remember you still ARE the same smart and bright person you always were. You will make it through whatever you are going through now and if the meds aren't right, over time, you can try something else. I heard Omega 3 Fish oil helps with mental fogginess, and know some BP people who take it religiously. Still have to give it a shot.

Good luck and look forward to reading your posts Smile


05/29/2012 02:12 PM
monkeytime
 
Posts: 120
Member

Welcome to the group. Lamictal is good for me. Rocky marriage, bipolar, kids, etc, etc, etc. you can get through all this with medication and support.

06/07/2012 03:35 PM
Bangbang
Bangbang  
Posts: 7145
Group Leader

Welcome to the group.I take Lamictal too and it seems to work for me. Been on it for a couple years now. My moods are pretty stable.
Reply

Share this discussion with your friends:


Disclaimer: The information provided in MDJunction is not a replacement for medical diagnosis, treatment, or professional medical advice.
In case of EMERGENCY call 911 or 1.800.273.TALK (8255) to the National Suicide Prevention Lifeline. Read more.
Contact Us | About Us
Copyright (c) 2006-2014 MDJunction.com All Rights Reserved